Advertisement

Are there any risks in taking Humalog?

Marjorie Nolan Cohn
Nutrition & Dietetics

Low blood sugar is the most common side effect. There are many causes of low blood sugar, including taking too much Humalog. It is important to treat it quickly. You can treat mild to moderate low blood sugar by drinking or eating a quick source of sugar (such as juice or candy) right away. If severe, low blood sugar can cause unconsciousness, seizures, and death. Symptoms may be different for each person.

Severe life-threatening allergic reactions can happen. Get medical help if you develop a rash, have trouble breathing, rapid heartbeat, or sweating. Local or injection reactions can also happen. Don’t inject Humalog into an area that is red, swollen, or itchy. Other reactions include swelling of the hands and feet, low potassium, and weight gain.

Side effects are individual and you should talk to your doctor about any of these that you may be experiencing.

Continue Learning about Antidiabetic

What should I know before taking pramlintide?
Donna Hill Howes, RNDonna Hill Howes, RN
If you have diabetic gastropathy, you should not take pramlintide. Pramlintide increases the risk o...
More Answers
How do the diabetes drugs Byetta and Victoza affect weight?
Dr. Jack Merendino, MDDr. Jack Merendino, MD
Since it was introduced in 2006, Byetta has been prescribed widely. Victoza was introduced in 2010 a...
More Answers
How do Januvia and Onglyza help treat diabetes?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Onglyza (saxagliptin) is approved for use by people with type 2 diabetes which is also being control...
More Answers
How effective is liraglutide?
Donna Hill Howes, RNDonna Hill Howes, RN
People taking liraglutide for a year along with a program of diet and exercise lost an average of 18...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.